Alert archive / Florida / Freeze Warnings in 2014
Freeze Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this freeze warning at Jan 18, 2014, 1:29 PM EST for Okeechobee County, Osceola County, Florida. It took effect at Jan 19, 2014, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 1:29 PM EST (18:29 UTC)
- In effect from
- Jan 19, 2014, 3:00 AM EST
- Expired
- Jan 19, 2014, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Okeechobee County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 56 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -121 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WWUS72 KMLB 181829 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 129 PM EST SAT JAN 18 2014 FLZ047-181930- /O.CAN.KMLB.FZ.A.0002.140119T0800Z-140119T1300Z/ SOUTHERN BREVARD- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY 129 PM EST SAT JAN 18 2014 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FREEZE WATCH SOUTHERN BREVARD COUNTY. HOWEVER...PATCHY FROST IS EXPECTED TO OCCUR TOWARD MORNING. $$ FLZ053-054-058-059-064-191300- /O.UPG.KMLB.FZ.A.0002.140119T0800Z-140119T1300Z/ /O.NEW.KMLB.FZ.W.0004.140119T0800Z-140119T1300Z/ OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- INCLUDING THE CITIES OF...KISSIMMEE...ST CLOUD...VERO BEACH... OKEECHOBEE...FORT PIERCE...HOBE SOUND 129 PM EST SAT JAN 18 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...UP TO 4 HOURS OF FREEZING TEMPERATURES BETWEEN 30 AND 32 DEGREES IS EXPECTED EARLY SUNDAY MORNING ACROSS OKEECHOBEE...INTERIOR INDIAN RIVER...INTERIOR SAINT LUCIE... INTERIOR MARTIN AND FAR SOUTHERN OSCEOLA COUNTIES. * IMPACTS...THE COLD TEMPERATURES CAN KILL CROPS AND OTHER TENDER VEGETATION IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. REMEMBER TO BRING PETS AND HOUSE PLANTS INDOORS. PROTECT OUTDOOR TENDER VEGETATION. BE EXTRA CAREFUL WITH KEROSENE AND SPACE HEATERS. BE SURE TO KEEP SPACE HEATERS AWAY FROM CURTAINS AND OTHER FLAMMABLE MATERIALS. && $$ KELLY
2 follow-up statements
766 WWUS72 KMLB 190731 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 231 AM EST SUN JAN 19 2014 FLZ053-054-058-059-064-191300- /O.CON.KMLB.FZ.W.0004.140119T0800Z-140119T1300Z/ OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- INCLUDING THE CITIES OF...KISSIMMEE...ST CLOUD...VERO BEACH... OKEECHOBEE...FORT PIERCE...HOBE SOUND 231 AM EST SUN JAN 19 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURE...UP TO 4 HOURS OF FREEZING TEMPERATURES BETWEEN 30 AND 32 DEGREES IS EXPECTED EARLY THIS MORNING ACROSS OKEECHOBEE...INTERIOR INDIAN RIVER...INTERIOR SAINT LUCIE... INTERIOR MARTIN...CENTRAL AND SOUTHERN OSCEOLA COUNTIES. * IMPACTS...THE COLD TEMPERATURES CAN KILL CROPS AND OTHER TENDER VEGETATION IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. REMEMBER TO BRING PETS AND HOUSE PLANTS INDOORS. PROTECT OUTDOOR TENDER VEGETATION. BE EXTRA CAREFUL WITH KEROSENE AND SPACE HEATERS. BE SURE TO KEEP SPACE HEATERS AWAY FROM CURTAINS AND OTHER FLAMMABLE MATERIALS. && $$ SEDLOCK
304 WWUS72 KMLB 191306 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 806 AM EST SUN JAN 19 2014 FLZ053-054-058-059-064-191415- /O.EXP.KMLB.FZ.W.0004.000000T0000Z-140119T1300Z/ OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- INCLUDING THE CITIES OF...KISSIMMEE...ST CLOUD...VERO BEACH... OKEECHOBEE...FORT PIERCE...HOBE SOUND 806 AM EST SUN JAN 19 2014 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE RISEN INTO THE MID 30S ACROSS MOST OF THE WARNING AREA AND WILL CONTINUE TO REMAIN ABOVE FREEZING THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Jan 18, 10:15 AM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 18, 10:15 AM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 AM EST SAT JAN 18 2014
.DISCUSSION...
COLD AIR ADVECTION BEHIND COLD FRONTAL PASSAGE THIS MORNING IS
PRODUCING GUSTY NW WINDS WITH TEMPERATURES IN THE 40S AND 50S. THE
GUSTY WINDS WILL SUBSIDE THIS AFTERNOON AS HIGH PRESSURE MOVES EAST
ACROSS THE GULF OF MEXICO AND PRESSURE GRADIENT WEAKENS. HIGHS WILL
NOT GET OUT OF THE 50S NORTH OF ORLANDO/CAPE DESPITE FULL
SUNSHINE...BUT SHOULD REACH THE MID 60S MARTIN COUNTY.
TONIGHT...TEMPERATURES WILL FALL QUICKLY WITH SUNSET AS WINDS
DIMINISH UNDER CLEAR SKIES AND VERY DRY AIRMASS. THE HIGH PRESSURE
RIDGE WILL CONTINUE TO PRESS SOUTH INTO SOUTH CENTRAL FL. THIS WILL
INCREASE WESTERLY FLOW OVERNIGHT ACROSS NORTH AND CENTRAL FL WHICH
SHOULD LIMIT EXTENT OF FROST/FREEZE CONDITIONS. AS A RESULT...
COLDEST TEMPS ARE ACTUALLY FORECAST TO BE ACROSS OKEECHOBEE/TREASURE
COAST DUE TO VERY LIGHT/CALM WINDS IN VICINITY OF RIDGE AXIS. THIS
IS THE REASON FOR THE FREEZE WATCH AND WILL DECIDE ON WHETHER TO
UPGRADE TO A FREEZE WARNING OR SWITCH TO A FROST ADVISORY AFTER
EVALUATING THE 12Z MODEL SUITE OF GUIDANCE PRODUCTS. WILL LIKELY
HOLD ONTO PATCHY FROST EVEN ACROSS NORTHERN SECTIONS (ORLANDO NORTH)
ESP FOR WIND PROTECTED AREAS.
&&
.AVIATION...
VFR. GUSTY NW WINDS BEHIND FRONT THIS MORNING WILL SUBSIDE A BIT
THIS AFTERNOON. FLOW WILL BACK TO THE WEST AND BECOME LIGHT AFTER
00Z.
&&
.MARINE...
COLD FRONT HAS NOW PUSHED SOUTH OF JUPITER INLET WITH NW WINDS
AROUND 20 KNOTS WITH SOME HIGHER GUSTS ACROSS THE ATLC COASTAL
WATERS. BECAUSE OF THE OFFSHORE FLOW...SEAS ARE SUPPRESSED NEARSHORE
AT 3-4FT BUT BUILD TO 8 FEET WELL OFFSHORE. WILL MAINTAIN THE
ADVISORY FOR WINDS NEARSHORE BUT SHOULD SEE GRADUALLY IMPROVING
CONDITIONS NEAR THE COAST THRU THE DAY AND WILL CERTAINLY BE ABLE TO
LET THE ADVISORY (FOR WINDS) EXPIRE BY 4 PM. THE ADVISORY FOR WINDS
AND SEAS OFFSHORE WILL CONTINUE TIL 7 PM.
&&
.FIRE WEATHER...
GUSTY NW WINDS BEHIND COLD FRONT THIS MORNING WILL SUBSIDE A BIT
THIS AFTERNOON. DESPITE VERY COOL TEMPS IN THE MID/UPPER 50S THIS
AFTERNOON...MIN RH VALUES ARE STILL FORECAST TO DIP INTO THE TEENS
ACROSS THE NORTHERN SECTIONS WHICH IS A TESTAMENT TO THE VERY DRY
AIRMASS. BECAUSE OF THE WIND...TODAY IS A MORE FIRE SENSITIVE DAY
THAN YESTERDAY WITH POTENTIAL FOR ANY NEW OR ONGOING FIRES TO SPREAD
RAPIDLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 55 37 70 40 / 0 0 10 0
MCO 58 38 70 44 / 0 0 10 0
MLB 60 36 71 44 / 0 0 10 0
VRB 61 35 71 46 / 0 0 10 0
LEE 55 38 69 41 / 0 0 10 0
SFB 57 38 70 42 / 0 0 10 0
ORL 57 41 70 45 / 0 0 10 0
FPR 61 34 70 47 / 0 0 10 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR INDIAN
RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM EST THIS AFTERNOON
FOR COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT 20
NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR WATERS
FROM FLAGLER BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
KELLYHazardous weather outlook, Jan 18, 4:34 AM EST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 434 AM EST SAT JAN 18 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 434 AM EST SAT JAN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE COLD IMPACT... A FREEZE WATCH IS IN EFFECT FOR PORTIONS OF EAST CENTRAL FLORIDA TONIGHT...MAINLY SOUTH FROM NEAR CENTRAL OSCEOLA AND CENTRAL BREVARD COUNTIES. TEMPERATURES IN THESE LOW LYING...WIND PROTECTED LOCATIONS WILL FALL QUICKLY AFTER SUNSET AND MAY REACH NEAR FREEZING OR JUST BELOW IN THE PRE DAWN HOURS SUNDAY MORNING. THOUGH THE AIR MASS IS VERY DRY...WIND PROTECTED SPOTS ARE ALSO EXPECTED TO HAVE SOME PATCHY FROST ANYWHERE ACROSS EAST CENTRAL FLORIDA...EXCEPT FOR THE BARRIER ISLANDS. REMEMBER TO PROTECT OUTDOOR TENDER VEGETATION. DRESS APPROPRIATELY FOR THE COLD TEMPERATURES. BE SURE TO KEEP SPACE HEATERS AWAY FROM CURTAINS AND OTHER FLAMMABLE MATERIALS. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. SWIMMERS WHO CHOOSE TO ENTER THE VERY CHILLY SURF SHOULD SWIM IN SIGHT OF A LIFEGUARD. .WIND AND SEA IMPACT... SOUTHWEST WINDS WILL INCREASE AHEAD OF AN APPROACHING FRONT AND BECOME NORTHWEST BEHIND IT EARLY THIS MORNING. GUSTY NORTHWEST WINDS AROUND 25 KNOTS CAN BE EXPECTED BEHIND THE FRONT OVER OFFSHORE WATERS. OCCASIONAL GUSTS NEAR GALE FORCE WILL BE POSSIBLE OFFSHORE AND NORTH OF SEBASTIAN INLET THIS MORNING. SMALL CRAFT OPERATORS CAN EXPECT HAZARDOUS CONDITIONS NEAR SHORE AS WELL WHERE GUSTY WINDS TO AROUND 20 KNOTS WITH HIGHER GUSTS WILL BE COMMON BEHIND THE FRONT. SEAS WELL AWAY FROM THE COAST WILL GRADUALLY BUILD TO 6 TO 8 FEET THROUGH THE MORNING AND AFTERNOON. .FIRE WEATHER IMPACT... NORTHWEST WINDS AND VERY LOW AFTERNOON RELATIVE HUMIDITY WILL PROMOTE RAPID SPREAD OF ANY NEW OR EXISTING FIRES. A MODERATE TO HIGH FIRE WEATHER DANGER IS EXPECTED INLAND FROM THE COAST THROUGH DUSK THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY. PERSISTENT OFFSHORE FLOW WILL OCCUR THROUGH WEDNESDAY PRODUCING POOR BOATING CONDITIONS AT TIMES. CONTINUED DRY CONDITIONS WITH ELEVATED WESTERLY WINDS WILL PRODUCE ANOTHER FIRE SENSITIVE DAY AREAWIDE ON SUNDAY...AND OCCASIONALLY THROUGH THE UPCOMING WEEK...ESPECIALLY OVER THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:48 AM EST | Freeze Watch | MLB | Okeechobee, Osceola | 10 hr |
Nearby
Freeze Warnings in Florida, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.